# SDR IXXA0100040O

- Difficulty date: July 24, 2001
- Submitted: July 27, 2001
- Operation: Air carrier
- Aircraft: N822BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45813
- Aircraft time: 84,264 hours, 34,900 cycles
- System (JASC): 2610 · Detection System
- Part: Element
- Part number: 898463
- Condition: Defective
- Location: Engine
- Part time: 84,264 hours, 34,900 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

ENROUTE FROM LAX TO TOL, DURING CRUISE THE NUMBER FOUR FIRE WARNING LIGHT ILLUMINATED ACCOMPANIED BY THE WARNING BELL. THE FLIGHT CREW FOLLOWED COMPANY EMERGENCY PROCEDURES, SECURED THE ENGINE AND DISCHARGED BOTH BOTTLES. THE FLIGHT RETURNED TO LAX FOR AN UNEVENTFUL LANDING. MAINTENANCE INSPECTED THE ENGINE WITH NO EVIDENCE OF A FIRE. FURTHER INSPECTION REVEALED THREE FIRE SENSEING ELEMENTS DEFECTIVE AND A ELECTRICAL CONNECTOR. MAINTENANCE REPLACED THE ELEMENTS AND ELECTRICAL CONNECTOR AND PERFORMED A SUCCESSFUL OPERATIONAL CHECK. THE AIRCRAFT WAS RETURNED TO SERVICE.
